MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TH-6
Medical Device Problem Codes Insufficient Cooling (1130); Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Headache (1880); Scar Tissue (2060); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The handpiece was returned and evaluated.Service verified that the handpiece tip stopped releasing cryogen due to the lee valve and inline filter being damaged.Cryogen delivery issues are mitigated by system generated event codes like ¿tip too warm (ec78c).Datacard logs showed many ¿tip too warm¿ event codes during treatment.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.According to thermage flx user manual, burns are a known possible side effect during a thermage flx treatment.It was reported the burns shows signs of possible inflammation.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.
 
Event or Problem Description
A user facility reported that during a thermage flx treatment session to the face, the machine stopped releasing cryogen.The energy level was reduced and the patient complained that the sensation was very hot.The treatment was then terminated immediately.One day post treatment, the patient contacted the user facility to report that she had suffered burns to the forehead from the thermage treatment and showed signs of infection and that there were some scars on the forehead and her cheeks are saggier.The nature of the injury is reported to be scars with secondary intervention including a scar cream (savlon) to prevent scars and paracetamol to deal with the headache caused by emotion of the situation.Five days post treatment, it was reported that the patient was "ok and the marks are barely seen.¿ the facility has received no further updates from the patient.Available pictures (at the time of the report) were reviewed by the medical reviewer and erythema and small burned areas were visible on patient's forehead.Additional pictures were received a few days afterwards.Two photos taken before the treatment do not show red spots are burn marks while photos afterwards show red spots visible on forehead in some pictures.Additional pictures labeled 5 days post treatment, showed the same red spots but they are not clearly visible due to patient's makeup.No other treatments were being performed in the same area where the symptoms were reported.The patient had botox approximately 3 months prior to the recent treatment in the same area.No other prior aesthetic treatments have been performed on this area.The patient had not been administered any pain medication or placed under anesthesia for the treatment.This incident occurred at about 3-4 reps/sites.The highest energy level used was 5.5/6 on the cheeks( 2-3 times) and 3.5/4 on the forehead.A message appeared on the device screen that the tip was hot.A stamping method was used solta cryogen, and 2.5 bottles of unscented coupling fluid were used.The treatment tip surface was inspected prior to and during use (once every 2-5 pulses.With nothing remarkable to report.The treatment tip has not been used on any other patients.
 
Additional Manufacturer Narrative
The handpiece has been requested.The datalogs were reviewed and based on the evaluation of the data, the system performed as expected; however, the handpiece did not perform as expected.It appears cryogen was not flowing to the treatment tip.The investigation is underway.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key19999061
Report Number3011423170-2024-00199
Device Sequence Number7163968
Product Code GEI
UDI-Device Identifier00816995021278
UDI-Public00816995021278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTH-6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/18/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown